Lamotrigine

Lamotrigine medicine is sold under the brand name Lamictal, which is an anticonvulsant medication that is used to treat epilepsy and delay or prevent the recurrences of depressive episodes in bipolar disorder. In the case of epilepsy, Lamotrigine helps with tonic-clonic seizures, focal seizures, and seizures in Lennox-Gastaut syndrome.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have tingling in head and occasional dizziness. What is to be done?

Query: Hello doctor,For three months, I have had a tingling head which is irritating, and sometimes dizziness. Also, I have left arm numbness sometimes. I am not sure what to do. I am currently taking Maxgalin M 50 and Neurogin.  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. Your symptoms could be related to epilepsy seizures. I recommend performing a brain MRI (magnetic resonance imaging) and an EEG (electroencephalogram). An anti-epilepsy agent (Lamotrigine, Topiramate, etc.) may be necessary. Kind regards.   Read Full »

Will increased dose of Lamotrigine cause nocturnal seizures?

Query: Hi doctor, I have been diagnosed with temporal lobe epilepsy following a Tonic-Clonic seizure before nine years. From then before two years I was seizure-free having been put on Lamotrigine. Before two years I had another TC seizure and my dosage was raised (cannot remember the dose precisely), and ...  Read Full »


Dr. Upendra Kumar Shah

Answer: Hi, Welcome to icliniq.com. As per the given information, I can understand that these symptoms are the effects of seizure, and unlikely to be due to Lamotrigine. The primary goal of the therapy is to control seizure episodes for which you have been prescribed Brivaracetam, you must start the new m...  Read Full »

My wife has side effects of Lamictal, which was prescribed for depression and anxiety. Please help.

Query: Hi doctor, My wife has mood swings all the time. She was diagnosed with anxiety and depression and was prescribed the medication Lamictal. Now she is facing the side effects of the medications. Does she require a change of medications? The doctor who we consulted said that it would be fine over ti...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. I understand your concern. She may have mixed anxiety and depressive disorder. Better assessments can be done if you tell me the side effects of her medications. There is non-pharmacological management for her anxiety or depression, and I suggest she follow the below...  Read Full »

Why is my ALT level elevated with liver enlargement?

Query: Hello doctor, I had elevated ALT levels between 50-130 for the past one and half years with slight enlargement. Recently, I have elevated AST levels. There is no hepatitis or inflammatory diseases, alcohol, drug use, or fatty liver, or Addison's. Liver biopsy showed inflammation, but a resolving p...  Read Full »


Dr. Babu Lal Meena

Answer: Hi, Welcome to icliniq.com. You should not wait. There is some cause that is creating an issue for the liver. It is continuously damaging your liver. Cause of hepatitis in your case could be drug-induced liver injury (DILI). All these three medications are reported to cause liver injury; though th...  Read Full »

Can tapering off Lamictal cause heart attack or heart failure?

Query: Hi doctor,I am tapering off Lamictal, and have a question regarding this. I went from 200 mg to 175 mg. I have been doing this for a week now. When you are tapering off from Lamictal, can it in any way cause problems with the organs like heart failure, heart attack, seizures, etc.?I use Lamictal for...  Read Full »


Dr. Basuki Nath Bhagat

Answer: Hello, Welcome to icliniq.com Usually, Lamotrigine is tapered off when the patient's condition is stable. This is important. This decision is discussed between the patient and the doctor who has initiated the medicine. It should never be done by oneself. You should ask the guidance on tapering o...  Read Full »

Even after taking Lamictal, I have depression. Kindly help.

Query: Hi doctor, I am suffering from type 2 bipolar disorder. 10 years ago, I was diagnosed and treated for depression alone. I am a 42 year old female. I got married and have two kids. I stop the medication for five years and then I started to take it for the last one year. I am taking Lamictal 200 mg ev...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. If Lamictal (Lamotrigine) is not helping much, then you can discuss with your treating doctor regarding either substituting it or adding another medicine for bipolar disorder. Certain non-pharmacological methods that will assist are as follows. Follow a flexible r...  Read Full »

I am taking Lamictal for bipolar disorder and gained weight. What can be done?

Query: Hi doctor, I was on Prozac for a few months. I loved it, but I experienced hypomania once. So, my psychiatrist switched me to Lamictal for bipolar disorder. I have gained weight and gotten depressed. Why am I gaining weight with this medicine?  Read Full »


Dr. Aditya Gupta

Answer: Hi, Welcome to icliniq.com. Are you currently on Lamictal (Lamotrigine) alone or Lamictal plus Prozac (Fluoxetine)? Because, Prozac on long run can cause minor weight gain. Also, lack of physical activity during depression can cause weight gain. Simple changes in lifestyle like brisk morning walk an...  Read Full »

What is the treatment option for bipolar 2 disorder with more depressive episodes?

Query: Hello doctor, I have bipolar disorder II and diagnosed with social and generalized anxiety disorders. Currently, my medication fails to uplift my depression. I take lithium 3x450 mg, Olanzapine 5 mg, Escitalopram 20 mg. Previously I tried Valproic acid, Carbamazepine, Topiramate, Zoloft, Prozac, C...  Read Full »


Dr. Parth N. Nagda

Answer: Hello, Welcome to icliniq.com. Yes, bipolar depression is difficult to treat and it can be persistent. Many people do respond to a combination of Lamotrigine and Quetiapine (popularly called as Lami-quel). It takes time to act, but it is highly effective. Currently, I would suggest that instead ...  Read Full »

How to overcome the manic episodes caused by Cymbalta?

Query: Hello doctor, I recently was on Cymbalta minimum dose but did not feel better. I felt worse and was told to up the dose then I took 120 mg, still felt bad. So I abruptly stopped this and it triggered discontinue syndrome and hypermania. I have not felt the same since. I am not suffering so much now...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. Considering the history of mania (even if it is drug-induced), it is not advisable to start Effexor alone in my opinion. So, I would suggest you discuss with your treating psychiatrist regarding starting Seroquel regularly as it also acts on depressive symptoms, or...  Read Full »

I am experiencing Lamictal withdrawal symptoms. Please help.

Query: Hi doctor, I have run out of Lamictal and the pharmacy will not open for the next two days. I am going to miss the dose for the next three nights. I am on Lamictal 200 mg at night along with two of Lorazepam. I have now terrified myself by reading internet chat groups. I also take Vyvanse and Effe...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to assure you that internet chat groups are personal testimonials of individual persons and do not indicate in majority of cases what scientifically proved and same is applicable for Lamictal (Lamotrigin...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.